Missouri, 2025Flash Flooding and Flood in Missouri, April 27, 2025
April 27, 2025 · NWS SGF · 7 events in 2 counties and zones
Showers and thunderstorms produced between 1 and 3 inches of rainfall across portions of the Ozarks which caused localized flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms produced between 1 and 3 inches of rainfall across portions of the Ozarks which caused localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 27, 4:49 AM CST, 4 hours 19 minutes earlier. Its key messages:
- Showers and a few embedded thunderstorms continue through this morning, before dissipating and shifting east of the area this afternoon.
- Slight Risk (2 out of 5) for strong to severe thunderstorms late Monday night through Tuesday. Primary hazards are damaging wind gusts and large hail. Additionally, localized heavy rainfall and flooding may occur.
- Shower and thunderstorm chances continue on Wednesday and Thursday. The potential for heavy rainfall and flooding increase with repeated rounds.
Area forecast discussion, Apr 27, 4:49 AM CST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
549 AM CDT Sun Apr 27 2025
.KEY MESSAGES...
- Showers and a few embedded thunderstorms continue through this
morning, before dissipating and shifting east of the area
this afternoon.
- Slight Risk (2 out of 5) for strong to severe thunderstorms
late Monday night through Tuesday. Primary hazards are
damaging wind gusts and large hail. Additionally, localized
heavy rainfall and flooding may occur.
- Shower and thunderstorm chances continue on Wednesday and
Thursday. The potential for heavy rainfall and flooding
increase with repeated rounds.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 300 AM CDT Sun Apr 27 2025
This Morning-Tonight: Radar depicts scattered showers and a few
thunderstorms lingering across the area this morning. This
activity is expected to persist through the entire morning,
before tapering off into the early afternoon. An additional few
tenths of rainfall may occur, especially within any stronger
cells producing heavy downpours. Activity diminishes to the
east with the shortwave energy. Meanwhile, a warm front lifts
northeast through the region this afternoon. Behind the warm
front, clouds will gradually break from west to east. The
advancement of clouds breaking/clearing to the east will play a
key role in the wide range of high temperatures this afternoon.
Currently, highs are expected to vary from middle to upper 60s
across central Missouri, to lower to middle 70s across southeast
Kansas and southwest Missouri. If clouds are slower to clear,
temperatures will remain cooler in these areas. An isolated
shower or thunderstorm remains possible through the later
afternoon and evening across the western half of the area,
though chances remain low (10-20%). Breezy conditions build into
the area overnight as warm air advection begins to build north
with overnight lows in the upper 50s to lower 60s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 300 AM CDT Sun Apr 27 2025
Monday: Warm air advection continues to stream low-level
moisture and warmer temperatures into the area on Monday. This
will be accompanied by gusty south winds, with gusts approaching
25 to 35 mph in the afternoon. Highs reach into the lower 80s,
to perhaps even middle 80s if strong enough mixing is realized.
Dewpoints push into the lower to middle 60s as the area becomes
enveloped in a broad warm sector of a rapidly developing low
across the Northern Plains. This surface low will be driven by
strong southwest flow in the mid-levels. A surface cold front
will be draped south through the Southern Plains and is progged
to shift east-southeast by late Monday night into Tuesday
morning. Ensemble guidance suggests the environment remains
favorable for some strong to severe thunderstorms across the
area, with ample shear and instability in the vicinity of rich
moisture. Initial thought is for thunderstorms to develop along
the cold front well north and west of the area Monday evening,
before shifting east with the front Monday night. While the
environment may support supercells well outside of our area, the
general consensus is for upscale growth into clusters or a line
of thunderstorms. There is remaining uncertainty on the extent
of coverage into late Monday night/early Tuesday morning across
the area as a stout cap may inhibit further progression/development.
However, if thunderstorms move off the front with a developing
cold pool, activity may make its way through the area overnight
Monday. This remaining uncertainty will be best captured with
CAMs and the mesoscale environment. Primary hazards would be
damaging wind gusts and large hail overnight Monday into Tuesday
morning.
Tuesday: By Tuesday morning into the afternoon, the front is
progged to slowly stall across the area. There remains subtle
differences on the exact timing, but overall the forecast
remains on track for additional showers and thunderstorms on
Tuesday across the area. This environment will be characterized
by increasing instability and modest shear profiles. Thus, the
potential for strong to severe thunderstorms persists through
Tuesday with a Slight Risk (2 of 5) across the southern half of
the area. Additionally, the slow progression of the front
through the area on Tuesday will reintroduce the potential for
localized heavy rainfall and flooding. The potential for
flooding will gradually increase through mid week as additional
rounds of showers and thunderstorms are expected.
Wednesday-Thursday: By mid-week, the trough across the desert
Southwest begins to shift eastward as a stationary front stalls
across the region. Temperatures are expected to remain around
normal in the lower to middle 70s. Meanwhile, with rich
moisture being transported by a low- level jet into the area,
additional rounds of showers and thunderstorms are expected on
Wednesday and Thursday. While strong to severe thunderstorms are
not expected with the mid- week activity, the potential for
heavy rainfall and flooding increase. This is characterized by
saturated soils and above normal precipitation over the last one
to two weeks. Thus, runoff will increase as area rivers and
streams become swollen. WPC captures the flooding potential with
a Slight Excessive Rainfall Outlooks (2 of 4) on Wednesday.
There remains some uncertainty on where the heaviest rainfall
axis lines up, as this will be driven by the positioning of the
stalled front. Rainfall amounts across the area through
Thursday are currently forecast to be highest along and north
of Interstate 44. NBM 72 hour (Monday-Thursday) probabilities
depict the following:
Prob of > 0.5 inch: 80-100%
Prob of > 1.0 inch: 70-90%
Prob of > 2.0 inch: 40-70%
Prob of > 3.0 inch: 10-40%
Additional details on timing, amounts, and locations will be
better resolved over the coming days.
Next Weekend: Ensembles suggest the trough shifts east of the
central CONUS into next weekend, potentially providing some
relief from an active stretch of weather.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 550 AM CDT Sun Apr 27 2025
Isolated showers and a few stray thunderstorms continue to
linger across the area through this morning. Coverage is
expected to remain limited, thus a PROB30 group is being used.
Any remaining activity should diminish by this afternoon. IFR
to MVFR ceilings around 900 to 1500 feet through this morning,
before gradually improving to VFR by early to mid afternoon. A
few breaks in the clouds through the afternoon before additional
cloud cover returns tonight. Southeast winds around 10 knots,
with occasional wind gusts up to 20 knots through the period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Perez
Hazardous weather outlook, Apr 27, 2:10 AM CST, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
310 AM CDT Sun Apr 27 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
310 AM CDT Sun Apr 27 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited lightning risk.
DISCUSSION...
Scattered showers and a few thunderstorms linger through this
morning before dissipating by early afternoon. There is a low
chance for an isolated shower or thunderstorm this afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Gusty south winds on Monday afternoon at 25 to 35 mph. There is
the potential for strong to severe thunderstorms late Monday night
into Tuesday. Additional shower and thunderstorm chances linger
through Wednesday and Thursday/ Heavy rainfall and flooding may
occur with repeated rounds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Perez
Flash Flood, Ozark
- When
- April 27, 9:08 AM CST to 3:00 PM CST
- Where
- Ozark County, 1.49 mi NNW of Howards Ridge to 1.93 mi NW of Howards Ridge
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.550, -92.340
Route J at Lick Creek was flooded and impassable.
Flash Flood, Ozark
- When
- April 27, 11:39 AM CST to 3:00 PM CST
- Where
- Ozark County, 1.31 mi ENE of Lawndale to 1.67 mi ENE of Lawndale
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.640, -92.230
Route H at the North Fork River was flooded and impassable.
Flash Flood, Howell
- When
- April 27, 12:00 PM CST to 3:00 PM CST
- Where
- Howell County, 1.31 mi ESE of Leota to 1.36 mi ESE of Leota
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.520, -92.010
Missouri Route 142 at Bennetts River was flooded and impassable.
Flash Flood, Ozark
- When
- April 27, 12:04 PM CST to 3:00 PM CST
- Where
- Ozark County, 0.56 mi E of Bakersfield to 0.41 mi ENE of Bakersfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.520, -92.140
Missouri Route 142 at Bennetts Bayou was flooded and impassable.
Flash Flood, Ozark
- When
- April 27, 12:04 PM CST to 3:00 PM CST
- Where
- Ozark County, 0.56 mi E of Bakersfield to 0.41 mi ENE of Bakersfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.520, -92.140
Missouri Route 142 at Bennetts Bayou was flooded and impassable.
Flash Flood, Ozark
- When
- April 27, 12:04 PM CST to 3:00 PM CST
- Where
- Ozark County, 0.56 mi E of Bakersfield to 0.41 mi ENE of Bakersfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.520, -92.140
Missouri Route 142 at Bennetts Bayou was flooded and impassable.
Flood, Howell
- When
- April 27, 1:45 PM CST to 6:00 PM CST
- Where
- Howell County, 2.86 mi ENE of Lanton to 3.03 mi ENE of Lanton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.530, -91.750
A water rescue was performed at Howell County Road 9330 north of Highway 142 at Myatt Creek. All occupants self rescued with no injuries.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, April 27 to 28, 2025$750,000 · EF2 · 19 events
- Tornadoes in South Dakota, April 27, 20256 injured · $1.0 million · EF1 · 2 events
- Wildfire and Dust Storm in New Mexico, April 27 to 29, 20252 injured · $500,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Mississippi, April 27, 2025$29,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Mississippi, April 27 to 30, 2025$26,000 · 1.25 in hail · 5 events
- Hail and Damaging Winds in South Dakota, April 27 to 28, 20252 in hail · 12 events
- Dust Storm and High Wind in New Mexico, April 27, 202577 kt wind · 8 events
- Hail and Damaging Winds in Texas, April 27, 20251.5 in hail · 6 events
- Hail and Damaging Wind in Montana, April 27, 20252 in hail · 6 events
- High Wind in Texas, April 27 to 28, 202553 kt wind · 4 events
- Winter Storm in Montana, April 27 to 28, 20253 events
- Hail and Damaging Wind in Nebraska, April 27, 20251 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251609, 1251611, 1251618, 1251614, 1251615, 1251616, 1251623.